Semaglutide-Induced Hepatic Injury: A Rare Case of Drug Induced Liver Injury.
Аннотация
Semaglutide, a glucagon-like peptide-1 (GLP-1) receptor agonist, is widely used for type 2 diabetes mellitus and has demonstrated hepatoprotective effects. However, this case highlights a rare instance of possible drug-induced liver injury (DILI) temporally linked to its use. A middle-aged male with well-controlled diabetes, social alcohol use, and no history of liver disease presented with asymptomatic elevations in alanine transaminase (ALT) and aspartate aminotransferase (AST). Extensive workup, including undetectable blood ethanol level, normal viral hepatitis panel, and unremarkable liver ultrasound, revealed no alternative etiology. Given the temporal association and absence of other factors, semaglutide was suspected as the culprit, leading to its discontinuation. A rapid decline in transaminase levels upon withdrawal supported this diagnosis. Although semaglutide is primarily metabolized through proteolytic cleavage and beta-oxidation with minimal hepatic involvement, this case suggests the possibility of idiosyncratic liver injury. The mechanism remains unclear but may involve metabolic stress, weight loss, or biliary dysfunction. With the increasing use of semaglutide, clinicians should maintain a high index of suspicion for unexplained liver enzyme elevations, particularly following dose adjustments.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.